Lortab and alcohol? That is the most ridiculous thing I've ever heard. Stage 2 indicates he has moderate damage but time to wait to treat as long as he is being monitored by his doctor. Alcohol and Lortab - lets see now. Alcohol accelerates liver disease and Lortab contains acetophenamine which taken in high dosages can destroy your liver and potentially kill you. Not to mention Lortab is addictive and taken with alcohol can be fatal. So, what we have here is someone who is going to feel real good - all warm and fuzzy but accelerating liver disease and risking the chance of death. No logic to that at all. The only cure available now is peg interferon and ribavirin. Your husband is clueless and needs to research his options. Start with Janis7hepc.com and READ.
To answer your question directly, NO, I know of no one who is treating with alcohol and interferon. Avoiding reality maybe, but no treating.
Good Luck and tell him to educate himself immediately.
My suggestion is that he get into Rehab or stop dikking around. This is a serious disease and he will speed up the progression of it if he doesn't quit playing with fire. I was diagnosed as a stage 1, grade 1 to focally 2 in June 2005. That is after becoming toxic in late 2002 while using dope, not too different what he's doing. I'm gonna go out of my way here and tell you what I was doing, I was doing vicodin and heroin and valium. Granted I was seeing a GI who doesn't want to treat me b/c of my past addiction, but that's a whole 'nother story. In my case my cytocrome p450 is all out of whack, that's the system that handles the purification and distribution of all the pills and other forms of abuse we recovering drug addicts used to put in our bodies. I've had serious problems in seeing a doctor who had my best interest in mind. Trust me, stage and grade only tells part of the story, that's all I can say. The top link is about how opiates replicate the hcv virus and the second link is on the p450 system. Tell your hubby he's gonna have to get real at some point.
His doctor could be right and he may be able to put off tx for awhile, all I know is if he keeps it up he will have to tx sooner rather than later and I really don't think he wants to do that. Good Luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.